Social Anxiety Support Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
21 Posts
Discussion Starter · #1 ·
Hey everyone. I need advice. I was on Prozac since February and I stopped taking it last month. I felt I didn't need it anymore. Now I see that was a really dumb idea. Should I go back on it again? The thing is, Prozac helped me a lot with my depression and anxiety. But getting on it was painful. It gave me terrible migranes and I barely slept for 4 days. After that, I felt better. Also, my mood was ruddy awful for those 4 days. It was probably the worst 4 days of my life.

what should I do?
 

·
Registered
Joined
·
582 Posts
You really just have to weigh the pro's and cons. How bad is your anxiety and depression? Would the 4 days of pain be worth it in order to feel better in the long run?
Myself i would rather put up with the side-effects for a few days over the misery that I felt before taking them. I completely understand how you feel though, i had a bad experience with a med and it took me a month to get over my fear of side-effects before trying another one.
 

·
Registered
Joined
·
881 Posts
dude.....i had exaclty the same problem. serotonergic antidepressants like SSRIs, prozac, MAOIs.....in general they all help me. but for the first couple days or so i feel terrible, and i dread that beginning time so much, that i actually delayed taking an otherwise effective medication.....dude i think its definetly worth it, if it helped you before. and if you were taking it only a month ago....possibly, it won't be as hard to start. because prozac can last in the body for 2-3 weeks.....it has a super long half life. its basically self-tapering...or so the literature says. so technically, your brain hasn't quite adjusted yet to the absence of prozac....dude if you simply take half the dose that you started with the first time....the slower you taper up, the less side effects youll get. but i dont think you will have it as bad as the first time you started it. your serotonin receptors are still probably downregulated from the previous time on the prozac....which means youll have less of the initial bad effects. dude id go for it.
 

·
Registered
Joined
·
440 Posts
Hey everyone. I need advice. I was on Prozac since February and I stopped taking it last month. I felt I didn't need it anymore. Now I see that was a really dumb idea. Should I go back on it again? The thing is, Prozac helped me a lot with my depression and anxiety. But getting on it was painful. It gave me terrible migranes and I barely slept for 4 days. After that, I felt better. Also, my mood was ruddy awful for those 4 days. It was probably the worst 4 days of my life.

what should I do?
Prozac is probably one of those most quirky SSRIs in that its mode of action is really overwhelming on serotonergic neurons. This is why you probably have those migraine and mood changes. If it helped you for that amount of time, then I don't see why you shouldn't go back on it.
 
1 - 5 of 5 Posts
Top